The compatibility equations and the pole to the Mohr circle

Saved in:
Online Access: Get full text
doi: 10.1016/0191-8141(83)90017-2
Authors:Cutler, Jonathan; Elliott, David
Author Affiliations:Primary:
Johns Hopkins Univ., Dep. Earth and Planet. Sci., Baltimore, MD 21218, United States
Volume Title:Strain patterns in rocks
Volume Authors:Treagus, Susan H., editor; Cobbold, Peter Robert; Schwerdtner, W. M.
Source:Journal of Structural Geology, 5(3-4), p.287-297; Strain patterns in rocks; international workshop, Rennes, France, May 13-14, 1982, Susan H. Treagus, Peter Robert Cobbold and W. M. Schwerdtner. Publisher: Pergamon, Oxford-New York, International. ISSN: 0191-8141
Publication Date:1983
Note:In English. 17 refs.; illus.
Summary:New compatibility equations for large deformations are derived. These show that in a continuous inhomogeneous deformation, the strain gradients are related to the curvatures of the strain trajectories. An exact analytical expression is also derived for the curve linking the poles to a set of Mohr circles describing an inhomogeneous deformation. These new equations provide important strain information for several geologically interesting special cases. [M.E.J.]
Subjects:Cleavage; Ductility; Finite strain analysis; Foliation; Heterogeneous materials; Mathematical methods; Structural analysis; Style; Tectonics; Three-dimensional models; Two-dimensional models; Compatibility equations; Mohr circle
Abstract Numbers:84M/1962
Record ID:1986006312
Copyright Information:GeoRef, Copyright 2019 American Geosciences Institute. Reference includes data from Mineralogical Abstracts, United Kingdom, Twickenham, United Kingdom, Reference includes data from PASCAL, Institute de l'Information Scientifique et Technique
Tags: Add Tag
No Tags, Be the first to tag this record!
Be the first to leave a comment!
You must be logged in first